I was recently diagnosed with hypothroidism. I'm 34 and have gained 15 pounds in 6 months. I cannot get enough sleep and have little to no energy. I'm very bloated and look like I'm an early stage pregnancy. My TSH level was 117. Have you heard of such a high TSH result? My doctor asked if I was trying to set a world record. I started 50 MCG of Levoxyl 3 weeks ago. How soon can I expect my numbers to be within the normal range and when might I begin to feel normal again? Will I need to diet or once I'm normal will the pounds come off?
It only took me about 5 weeks to go from a TSH of 36 to 8 on .025mcg of synthroid. My dr. has increased my dosage because 8 still isn't within normal range. I go back for more blood work in about 2 weeks. I don't know if results are as quick for everyone. My dr. has been playing around with my meds for about 7 months because I have been having heart palps due to my medication. As far as for weight, I can't say, I didn't really have that problem before I was diagnosed...actually, I really didn't have many symptoms at all.At least none that would prompt a visit to my Dr. Hope this helps alittle.
Congrats! When I was diagnosed my TSH was only 105:) It was the highest my Dr. had ever seen too, I think it took about a month or two to get to the thirties.That was four years ago, and it seems the symptoms only get worse for me.Everyone is different though, you're lucky you only gained 15lbs ,I gained 45in 6mo.I eat healthy, although i don't get to exersize every day, I have an active lifestyle - and I'm not sedentary to say the least.nothing seems to work.Green tea does help with BM's,and 1 tsp of benadryl help me to sleep better.(children's liquid )my latest worry is the painful swollen lymph nodes under the arms and groin erea.They checked for breast cancer, neg.hooray!but have no explanations.I've already been on three different antibiotics with no relief. I'm always bloated feeling and ache.I only take 112mg of synthroid now, the Dr. wants to alternate doses.I take no other meds, I've been to my ENDOCRINOLOGIST, PCP and OBGYN with no answers to the glands.Anyone have any suggestions???? Also would love to get help on the weight issue - has anyone used the THYRIN -ATC medicine that has been advertised for thyroid support and weight loss???
my wife just got back her results and her tsh was 246 and her t4 was .3. i took her to the doctors and they started her with .25 synthoid and will increase each week until she gets better.
SO THE 117 TSH ISN'T THAT BAD. HER DOCTOR SHEDULED AN ULTRASOUND FOR HER THYROID!! I'M WONDERING IF THAT IS NORMAL??
PLEASE ANYONE ADVISE. SHE HAS 5'6" AND WEIGHS 138 -SHE PUT ON 15 POUNDS THE LAST 2 MONTHS AND THATS WHY SHE WENT FOR THE TEST. THE NUMBERS AND THE ULTRASOUND SCARE ME SO PLEASE COMMENT.
I don't think the ultrasound is that uncommon, just precautionary perhaps.They did my neck once.No big deal. I'm just wondering if the 246 TSH is definitly the TSH number you're looking at? The first Dr., that I went to (I don't go to him anymore -bad bedside manners,ha ha)looked at my bloodwork and said he was surprised I wasn't dead already ,or in a coma.Maybe he was just crazy,but as awful as i felt at 105 TSH I felt like collapsing.I would have enjoyed a nice nap:-)He started me at 100mg synthroid and wouldn't let me leave the office without taking one.246 seems kinda high to me.esp. to start at just.25mg .I'm just wondering.I don't mean to upset anyone, I'm looking for answers myself.I hope your wife's tests come out ok, you all hang in there.
Thanx for the comment but the 246 TSH is right. In fact the lab called my wife and told her to make sure she saw a doctor because of the 246 reading and sent us a copy of the findings. It said TSH 246 and T4 .3. I asked the doctor if she ever saw one that high and she said 2.46 wasn't that high but i told her to look again and she said 246 was really high. LOL the lab report showed it was checked twice and was 246. My sister said that her sister-in-law had one over 500 but she always would try to out do me so I'm not sure if that is true. The doctor says 1 week of synthroid at .25 then 2 weeks of .5 and then 2 weeks of .75 and then my wife is going to get another thyroid work up to look at the numbers and see the doctor again. the doctor thinks that 1.25 or 1.5 will probably be needed in the end but needs to start low and build up to see how the thyroid will improve. it will probably take a month or 2 until my wife is regulated.
I hope all is well with you and yours is under controll.
I recently had my 5 week bloodwork done and I went from 117 TSH to 80 TSH on .50 Levoxyl. I am still gaining weight though. I am normally 5'5, 120 lbs. I am now 140 lbs. I gained 6 lbs. in 5 weeks. It's really frustrating. My doctor increased my meds to 1.0 Levoxyl. I feel less tired, but weak. I am extremely bloated all of the time. It seems the meds are working, but slowly. I just hope the weight gain stops. Good luck to all Hypos.
Thank you for being here! This all started for me back in January after a ski trip to Colorado. I have no other way to describe it then I just felt very off. This is something that has obviously developed over time and because it was a gradual change I became accustomed to some of the symptoms and blamed them on ageing. I
Thanks to everyone for posting your comments. It's giving me somewhat of an idea as to what to expect. I've been taking Lavoxly for 2 weeks and have been getting discouraged as I'm not feeling much better. However, it looks like I just need to be patient (ha, ha) and time will tell. I am purturbed at the medical profession as I was diagnosed with Depression and Generalized anxiety over 12 years ago when I was 18 and since then any complaints I have had have been blown off as "mental" problems. I've just recently been diagnosed with hypothryroid with a TSH of 140 and am processing all the information I can. Twice in the passed 7 years I asked my doctors about thyroid testing and they blew off my concerns. Finally, I went in with a list of symptoms that I have recently had that have been very debilitating and interfering with my job. The doctor actually mentioned the thyroid test and I said sure.... well what do you know.
I just got my results and TSH is 135. Why would it be so high? I don't feel too bad, just a little tired. I do have cramps in my feet and really high cholesterol. My hands and face are puffy, too, but I don't have a lot of other symptoms.
Hi all, I am new to this site. I was diagnosed with graves disease 7 years ago at the age of 36. We tried meds to no avail. 5 years ago I had a total thyroidectomy. Currently I take 50mcg synthyroid 5 days then 100mcg sat. and sun. and 5mcg cytomel 2x's per day. My TSH levels have been around 0.3 to 1.0. Yesterday I had my follow up and learned that my TSH jumped to 46 from 0.3 in March. I have been gaining wt., am tried and cold all the time and in general don't feel well. I had called my endo in June to complain and also tell him I had a resting metabolic rate done that was 200 cals below average for a woman my age. Also I am very active, VO2 max is amazing, runner, do wt. training, etc...My endo blew me off in June and now here I am gaining more wt. tired, cold, FRUSTRATED beyond words. He wants me to get new meds as he feels drugs must be bad and retest in 6 weeks. I am at my wits end. MKober
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.